< Back to all clusters
[HEALTH] · Iran · 2 sources

started · updated

Health experts warn of risks from unauthorized dermal fillers

Fatemeh Mohammadpour, an expert from the Health Product Consumption Monitoring Office, has issued warnings regarding the safety and authenticity of dermal fillers. She emphasized that medical authorization for a filler is specific to a particular product, injection site, and application; approval for one area of the face does not imply authorization for other parts of the face or body.

Consumers are cautioned against purchasing fillers from unofficial sources or the internet, as these products may be counterfeit, lack proper licensing, have unknown concentrations, or be contaminated due to improper storage. To ensure authenticity, individuals should verify product labels through the TTAC system.

Potential complications from filler injections range from common issues like redness, swelling, and bruising to severe risks, including infection, allergic reactions, tissue necrosis, vision loss, and, in rare cases, stroke. Mohammadpour noted that accidental intravascular injection is a particularly serious risk that can lead to permanent damage. Patients are advised to disclose their full medical history, including allergies and current medications, to their physician before any procedure.

Entities

Fatemeh Mohammadpour · Health Product Consumption Monitoring Office · TTAC System